# SDR 2010FA0000517

- Difficulty date: May 15, 2010
- Submitted: May 31, 2010
- Operation: General aviation
- Aircraft: N445NA
- Make and model: Lkheed P2V7
- Aircraft serial: 140443
- Aircraft time: 10,987 hours, 4,218 cycles
- Engine: Wright R3350*
- System (JASC): 5755 · Spoilers
- Part: Spoiler Sys
- Part number: 428409
- Condition: Broken
- Location: Zone 600
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

((NI6R)) FOUND THAT AT FULL AILERON DEFLECTION AND DESCENT SPOILERS DEPLOYED, WHEN ROLLING AILERONS OUT OF FULL TRAVEL BINDING OCCURRED BETWEEN P/N 428409 AND P/N 428414, CAUSING FAILURE OF PN'S 428409 AND 428410.  THIS RENDERS THE ROLL AND DESCENT SPOILERS INOPERATIVE AND DOES NOT EFFECT AILERON TRAVEL.  THIS PROBLEM WAS DISCOVERED FOLLOWING ANNUAL MX, UPON INVESTIGATION DISCOVERED THAT THE PROBLEM WAS CAUSED BY THE LACK OF CLEARANCE BETWEEN THE PREVIOUSLY MENTION PARTS AT THE FULL TRAVEL LIMITS.  THE DESCENT SPOILER SYS WAS INSTALLED BY 337 IN 2004 AND PROVIDES A MEANS OF DEPLOYING THE ROLL SPOILERS SIMULTANEOUSLY TO AID IN SLOWING THE ACFT.  OPERATOR DEVELOPED AND INSTALLED A SIMILAR SYSTEM IN 2002 AND FOUND THIS PROBLEM AND CORRECTED BY MEANS OF A MOD TO PN 428409 THAT ALLOWS FOR CLEARANCE BETWEEN THE 2 PARTS AT FULL TRAVEL.  WE HAVE DISABLED THE DESCENT SPOILER SYS BY PULLING AND LOCKING OUT THE CONTROL CIRCUIT BREAKERS FOR THE DESCENT SPOILER SYS.  THIS LEAVES THE ROLL CONTROL SPOILERS FULLY OPERATIONAL.  WE HAVE SUBMITTED PAPERWORK TO THE DENVER ACO TO REFIT THIS ACFT WITH THIS OPERATORS’ DESCENT SPOILER SYSTEM.
